NEW YORK – If in us, and in Europe in general, the third dose is still being talked about in the United States for a few weeks, it has already become a reality.
As reported by the American media, in fact, the possibility of a third inoculation (which in the States they call “booster”) will be available for those who have been vaccinated for at least eight months with an mRNA vaccine such as Pfizer or Moderna.
The start of distribution is already officially scheduled for September 20, so in just over a week, but there are several Americans who – starting from August 13 – have already been exceptionally tri-immunized due to their delicate health conditions. .
If for the first two doses the side effects are mostly what we know – arm pain, exhaustion, headache, fever and muscle aches – there are still doubts regarding the third dose.
Given that for several the second vaccination was “heavier” than the previous one, the concern – both for who must be vaccinated and for medicine in a broad sense – is that the third “follows” this trend, and is even worse than the previous two .
According to initial information, but there is talk of a few weeks of limited administration, escalation should not be: with “flu-like” symptoms, writes a report by the American Centers for Disease Control which speaks of “fatigue, localized muscle pain” and other symptoms “mild to moderate”. More serious repercussions “are possible but very rare”.
The eye of science will certainly be focused on two of the most important side effects that have been most talked about since the beginning of the vaccination campaign: myocarditis and the formation of blood clots.
According to experts from the Northwestern University Feinberg School of Medicine, heard by Fortune magazine, these eventualities should be carefully monitored, especially in young people, if the vaccine booster becomes a periodic and prolonged appointment.
Would you like to receive alerts for articles edited by the coronavirus editors?
sign me up
You are subscribed to the Coronavirus topic